MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. BCI® DISPOSABLE SENSORS; OXIMETER

SMITHS MEDICAL, ASD, INC. BCI® DISPOSABLE SENSORS; OXIMETER
Catalog Number 1303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient sustained a burn (redness) while using a bci® disposable sensor.The patient was taken to the hospital (could have been for something else).The doctor informed the mom that the burn could have been due to the probe.The patient was treated with venelex ointment for a deep tissue wound on left big toe, burn mark on right foot, and burn on side of foot.Venelex ointment is used to promote wound healing.No other adverse events reported.

Brand Name
BCI® DISPOSABLE SENSORS
Common Device Name
OXIMETER
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7072414
Report Number3012307300-2017-02471
Device Sequence Number1159262
Product Code DQA
UDI-Device Identifier15019517042511
UDI-Public15019517042511
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K920082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1303
Device Lot Number1717-5
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO